Met. question

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Like Tree17Likes
  • 1 Post By Mary,
  • 1 Post By David Burke
  • 1 Post By Mary,
  • 2 Post By Aaron1963
  • 1 Post By Mary,
  • 1 Post By Aaron1963
  • 3 Post By walkerwally1
  • 5 Post By foxl
  • 2 Post By Mary,

Met. question


Closed Thread
 
Shared Thread Thread Tools
Old 08-11-2013, 00:09   #1
Senior Member
 
Mary,'s Avatar
 
Join Date: Mar 2013
Location: USA
Posts: 6,071

Member Type
Type 2
Diagnosed in 2013

5574 likes received
5676 likes given
Default Met. question

Last week, there were 3-4 days where I didn't take my full metformin dose. I took 1500 mg. instead of 2000 mg. I was totally in a slump, low on pills, hadn't been out, and had a lot going on with diabetes anger and depression. Anyway, I decided to cut my dose (stupid, I know), for 3-4 days. I then put it back up to 2000. I've been fine, except for today. Now today, I have been high all day long. (Was normal yesterday.)

Could it be from the cut doses last week or should I look for another cause? Please don't yell at me about cutting the dose. I've been battling back and forth with taking my pills and having diabetes lately, in general. Thanks in advance for the replies.

pgsongbird likes this.
__________________

View Mary0110's full Diabetes Forum profile here.
Mary, is offline  
Old 08-11-2013, 00:12   #2
Inactive Member
 
David Burke's Avatar
 
Join Date: Dec 2011
Posts: 5,318

Member Type
Type Undiagnosed
Diagnosed in None

5321 likes received
Default

Sounds to me like stress is playing a large factor. Assuming of course your diet hasn't changed at all during this time.

Hope you get things worked out.

pgsongbird likes this.
David Burke is offline  
Old 08-11-2013, 00:14   #3
Senior Member
 
Mary,'s Avatar
 
Join Date: Mar 2013
Location: USA
Posts: 6,071

Member Type
Type 2
Diagnosed in 2013

5574 likes received
5676 likes given
Default

Thanks - no, no diet changes. Just been in a mood. Went through a few days last week where I didn't even feel like eating, so I ate very little. Every other month or so, I go through several days of anger at having to deal with this forever. You'd think being one of sixteen family members with this/that have had it, I'd be used to all of it. I can't believe how angry I still get, knowing I have to monitor every day, forever. I was also on a really good BG streak. No highs at all, so I -for whatever reason- cut my dose. Wondering if I am going to stay high for a while, now.

pgsongbird likes this.
__________________

View Mary0110's full Diabetes Forum profile here.
Mary, is offline  
 
Old 08-11-2013, 01:38   #4
Banned
 
Join Date: Jul 2013
Location: South Korea
Posts: 371

Member Type
Type 2
Diagnosed in 2005

388 likes received
13 likes given
Default

Mary, I did the same thing you did. I was on a great streak with my BG and so decided I'd try to cut back on my metformin (actually a combo drug - Janumet), after I successfully eliminated insulin. Nope, it didn't work. Had about the same experience as you. So right back up to my prescribed dosage. I'm still hoping to be able to cut back on it eventually, but want to first wait until my BG numbers are even better, and then to try to only cut down in very little steps at a time, ie. shaving a bit off each pill or such. That pill really does seem to have a profound effect on my BG. Wally seems to have been quite successful in eliminating one of his meds, but had some bad numbers at first. I guess I might try that some day, as he did just going cold turkey, but think I'd prefer trying the small step-by-step method. I seem to handle met well, so plan to switch to just regular met next week if my doctor will allow it. ER met cannot be cut, so self adjusting your dosage by trimming each pill won't work, or you'll lose the ER advantage, at least that's the way I understand it.

foxl and pgsongbird like this.
Aaron1963 is offline  
Old 08-11-2013, 01:43   #5
Senior Member
 
Mary,'s Avatar
 
Join Date: Mar 2013
Location: USA
Posts: 6,071

Member Type
Type 2
Diagnosed in 2013

5574 likes received
5676 likes given
Default

Thanks - I re-increased my dosage, just didn't know if today's highs are because of missing 500 mg ea. day for 3-4 days last week.

pgsongbird likes this.
__________________

View Mary0110's full Diabetes Forum profile here.
Mary, is offline  
Old 08-11-2013, 02:12   #6
Banned
 
Join Date: Jul 2013
Location: South Korea
Posts: 371

Member Type
Type 2
Diagnosed in 2005

388 likes received
13 likes given
Default

I didn't come back right away to where I was after going back to my normal dosage. So I think it's very possible your seeing a delayed reaction. I read someplace that the met stays in your system for sometime. So while cutting it out has an immediate effect, the effect also lingers after you restore it due to it taking a bit of time to build back up in your system to that level.

pgsongbird likes this.
Aaron1963 is offline  
Old 08-11-2013, 03:48   #7
Senior Member
 
walkerwally1's Avatar
 
Join Date: Jul 2013
Location: United States, California
Posts: 3,831

Member Type
Type 2
Diagnosed in 1993

5377 likes received
4508 likes given
Default

I stopped using the Glipizide because it was considered dangerous to be taking a sulfonylurea when eating low carb as they cause the pancreas to produce insulin whether you need it or not and can lead to hypos. I wanted to get off this drug anyway but decided it was best to do it now. It was disturbing at first because my numbers were much higher at first than they were before quitting but now it seems things are going a lot better. I am not near as worried about Met and probably will not try to do without it, at least for quite some time. The best thing Mary is that you have friends here that know what it's like dealing with this. I have dealt with D for twenty years without anyone I know, including anyone in my family, knowing anything about D and no one to even talk to about it. This forum is the first time I have found people to talk to and learn from. I think you are doing great so don't beat yourself up.

foxl, Patdart and pgsongbird like this.
__________________

View walkerwally1's full Diabetes Forum profile here.

The biggest lie I tell myself is "I don't need to write that down. I'll remember it"
walkerwally1 is offline  
Old 08-11-2013, 13:23   #8
Senior Member
 
Join Date: Dec 2009
Location: Kansas City, MO USA
Posts: 5,911

Member Type
Type 1
Diagnosed in 2009 as Type 1.5

5212 likes received
9205 likes given
Default

I would not worry about it, and in fact would wait a month or so and try it again to see if it happens again!

I experiment with my meds a lot, with results ranging from "aha!" to ... "okay, okay, just kidding!"

Shanny, moon, pgsongbird and 2 others like this.
foxl is offline  
Old 08-11-2013, 14:27   #9
Senior Member
 
Mary,'s Avatar
 
Join Date: Mar 2013
Location: USA
Posts: 6,071

Member Type
Type 2
Diagnosed in 2013

5574 likes received
5676 likes given
Default

Quote:
Originally Posted by foxl View Post
I would not worry about it, and in fact would wait a month or so and try it again to see if it happens again!

I experiment with my meds a lot, with results ranging from "aha!" to ... "okay, okay, just kidding!"
Thanks, that totally made me smile.

foxl and pgsongbird like this.
__________________

View Mary0110's full Diabetes Forum profile here.
Mary, is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Dump the Met or Not? xhere Diabetes 6 05-26-2013 18:36
Met XR help TTM Diabetes Treatment 6 05-26-2013 02:35
metformin vs Met ER erisa Diabetes Treatment 4 04-24-2013 20:07
Alergies and the Met. Vontiki Diabetes Forum Lounge 4 04-02-2013 16:26
Questions about Met from Newbie busybiddy Diabetes Medication and Supplies 7 02-04-2012 06:36

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 03:21.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.